MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE, RECERTIFIED
Model Number 380689-03
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The fse found memory issue with video slice (vsl) 1, double data rate (ddr) and replaced the vsl 1 to resolve the issue.The system was tested and verified as ready for use.Isi has requested the vsl 1 involved with this complaint be returned but it has not been received yet.Therefore, the root cause of the alleged customer reported failure mode has not been determined.A follow-up mdr will be submitted upon completion of the failure analysis evaluation and if additional information is received.No image or video was available for review.A review of the site's system logs for the reported procedure date was conducted by technical support when the customer called for troubleshooting assistance.Investigation revealed errors 45314 and 48266 related to the reported complaint.An event verification confirmed the simple prostatectomy procedure was performed on the reported event date (b)(6) 2022 on system (b)(4).This complaint is considered a reportable malfunction event due to the following conclusion: the customer moved to ssc2 after the start of the procedure due to left vision lost on the ssc1.While there was no harm or injury to the patient, system unavailability after the start of a surgical procedure could likely cause or contribute to an adverse event if it were to recur as it may lead to an injury due to the patient¿s inability to tolerate a procedure change.
 
Event or Problem Description
It was reported that during a da vinci-assisted simple prostatectomy surgical procedure, the left vision of the surgeon side console (ssc) 1 lost and the customer completed the procedure with ssc 2.An intuitive surgical, inc.(isi) technical support engineer (tse) reviewed the system logs and found errors 45314 and 48266 reported in logs.The procedure was completed with no reported injury.Isi followed up with the initial reporter and obtained the following additional information: the issue occurred during procedure.There was no patient injury.The customer had dual console system.The procedure was completed robotically with another ssc.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the video slice (vsl) 1 involved with this complaint and completed the device evaluation.Failure analysis (fa) could not replicate the customer reported complaint.The vsl was installed and tested on the test system.The system started up without any error, the image was sharp and clear on both eyes.In-house fa ran 50 power cycles, and all passed.The board remained on the test system for 6 hours in normal operation, while testing other parts, and there was no error logged.This issue could not be reproduced.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
SURGEON SIDE CONSOLE, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15686595
Report Number2955842-2022-14910
Device Sequence Number6706693
Product Code NAY
UDI-Device Identifier00886874110782
UDI-Public(01)00886874110782
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380689-03
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian